Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Neurosurg Soc. 2008 May;43(5):237-238. English. Case Report.
Cho KT , Hong SK .
Department of Neurosurgery Dongguk University International Hospital Goyang, Korea. ktcho21@naver.com
Abstract

Myoclonus is a rare side effect of gabapentin (GBP) and has been reported in patients with preexisting myoclonus, mental retardation, chronic static encephalopathy, diffuse brain damage, impaired renal function, or end stage renal disease. We report a case of myoclonus in a patient with normal renal function and no previous disorders. A 69-year-old female underwent diskectomy and foraminotomy at the left L4-L5 level. Postoperatively,she complained of paresthesia in her left leg, which was thought to be due to root manipulation during surgery. To relieve the paresthesia, she was given tramadol, an oral opioid agonist, and GBP. One week after GBP was increased to 900 mg per day, myoclonus developed, which severely impaired her normal activity. Her symptoms resolved 2 days after discontinuation of GBP. The coadministration of tramadol and GBP may mutually enhance the myoclonic potential of each drug. The causal relationship between GBP and myoclonus was suggested by cessation of myoclonus after GBP discontinuation despite continued therapy with tramadol.

Copyright © 2019. Korean Association of Medical Journal Editors.